zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The Lyapunov stability for the linear and nonlinear damped oscillator with time-periodic parameters. (English) Zbl 1204.34073
Summary: Let $a(t),b(t)$ be continuous $T$-periodic functions with $\int^T_0 b(t)\,dt = 0$. We establish a stability criterion for the linear damped oscillator $$x''+b(t)x'+a(t)x=0.$$ Moreover, based on the computation of the corresponding Birkhoff normal forms, we present a sufficient condition for the stability of the equilibrium of the nonlinear damped oscillator $$x''+b(t)x'+a(t)x+c(t)x^{2n-1}+e(t,x)=0,$$ where $n\ge 2$, $c$ is a continuous $T$-periodic function, $e(t,x)$ is continuous $T$-periodic in $t$ and dominated by the power $x^{2n}$ in a neighborhood of $x=0$.

MSC:
34D20Stability of ODE
34C20Transformation and reduction of ODE and systems, normal forms
WorldCat.org
Full Text: DOI EuDML
References:
[1] J. K. Hale, Ordinary Differential Equations, Robert E. Krieger, Huntington, NY, USA, 2nd edition, 1980. · Zbl 0433.34003
[2] W. Magnus and S. Winkler, Hill’s Equation, Dover, New York, NY, USA, 1979. · Zbl 0158.09604
[3] M. Zhang and W. Li, “A Lyapunov-type stability criterion using L\alpha norms,” Proceedings of the American Mathematical Society, vol. 130, no. 11, pp. 3325-3333, 2002. · Zbl 1007.34053 · doi:10.1090/S0002-9939-02-06462-6
[4] M. Zhang, “Sobolev inequalities and ellipticity of planar linear Hamiltonian systems,” Advanced Nonlinear Studies, vol. 8, no. 4, pp. 633-654, 2008. · Zbl 1165.34053
[5] M. Grau and D. Peralta-Salas, “A note on linear differential equations with periodic coefficients,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 7-8, pp. 3197-3202, 2009. · Zbl 1180.34048 · doi:10.1016/j.na.2009.01.199
[6] H. Gunderson, H. Rigas, and F. S. VanVleck, “A technique for determining stability regions for the damped Mathieu equation,” SIAM Journal on Applied Mathematics, vol. 26, pp. 345-349, 1974. · Zbl 0302.34061 · doi:10.1137/0126032
[7] L. Hatvani, “Integral conditions on the asymptotic stability for the damped linear oscillator with small damping,” Proceedings of the American Mathematical Society, vol. 124, no. 2, pp. 415-422, 1996. · Zbl 0844.34051 · doi:10.1090/S0002-9939-96-03266-2
[8] L. Hatvani, T. Krisztin, and V. Totik, “A necessary and sufficient condition for the asymptotic stability of the damped oscillator,” Journal of Differential Equations, vol. 119, no. 1, pp. 209-223, 1995. · Zbl 0831.34052 · doi:10.1006/jdeq.1995.1087
[9] V. M. Star\vzinskiĭ, “A survey of works on the conditions of stability of the trivial solution of a system of linear differential equations with periodic coefficients,” American Mathematical Society Translations. Series 2, vol. 1, pp. 189-237, 1955. · Zbl 0066.33701
[10] J. H. Taylor and K. S. Narendra, “Stability regions for the damped Mathieu equation,” SIAM Journal on Applied Mathematics, vol. 17, pp. 343-352, 1969. · Zbl 0195.37904 · doi:10.1137/0117033
[11] L. H. Thurston and J. S. W. Wong, “On global asymptotic stability of certain second order differential equations with integrable forcing terms,” SIAM Journal on Applied Mathematics, vol. 24, pp. 50-61, 1973. · Zbl 0279.34041 · doi:10.1137/0124007
[12] G. Sh. Guseinov and A. Zafer, “Stability criteria for linear periodic impulsive Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 335, no. 2, pp. 1195-1206, 2007. · Zbl 1128.34005 · doi:10.1016/j.jmaa.2007.01.095
[13] X. Wang, “Stability criteria for linear periodic Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 367, no. 1, pp. 329-336, 2010. · Zbl 1195.34079 · doi:10.1016/j.jmaa.2010.01.027
[14] B. Liu, “The stability of the equilibrium of a conservative system,” Journal of Mathematical Analysis and Applications, vol. 202, no. 1, pp. 133-149, 1996. · Zbl 0873.34042 · doi:10.1006/jmaa.1996.0307
[15] Q. Liu, D. Qian, and Z. Wang, “The stability of the equilibrium of the damped oscillator with damping changing sign,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, pp. 2071-2077, 2010. · Zbl 1200.34058 · doi:10.1016/j.na.2010.05.035
[16] R. Ortega, “The twist coefficient of periodic solutions of a time-dependent Newton’s equation,” Journal of Dynamics and Differential Equations, vol. 4, no. 4, pp. 651-665, 1992. · Zbl 0761.34036 · doi:10.1007/BF01048263
[17] R. Ortega, “The stability of the equilibrium of a nonlinear Hill’s equation,” SIAM Journal on Mathematical Analysis, vol. 25, no. 5, pp. 1393-1401, 1994. · Zbl 0807.34065 · doi:10.1137/S003614109223920X
[18] R. Ortega, “Periodic solutions of a Newtonian equation: stability by the third approximation,” Journal of Differential Equations, vol. 128, no. 2, pp. 491-518, 1996. · Zbl 0855.34058 · doi:10.1006/jdeq.1996.0103
[19] R. Ortega, “The stability of the equilibrium: a search for the right approximation,” in Ten Mathematical Essays on Approximation in Analysis and Topology, pp. 215-234, Elsevier, Amsterdam, The Netherlands, 2005. · Zbl 1090.34045 · doi:10.1016/B978-044451861-3/50008-2
[20] D. Núñez and R. Ortega, “Parabolic fixed points and stability criteria for nonlinear Hill’s equation,” Zeitschrift für Angewandte Mathematik und Physik, vol. 51, no. 6, pp. 890-911, 2000. · Zbl 0973.34046 · doi:10.1007/PL00001528
[21] J. Chu and M. Zhang, “Rotation numbers and Lyapunov stability of elliptic periodic solutions,” Discrete and Continuous Dynamical Systems, vol. 21, no. 4, pp. 1071-1094, 2008. · Zbl 1161.37041 · doi:10.3934/dcds.2008.21.1071 · http://aimsciences.org/journals/pdfs.jsp?paperID=3356{&}mode=abstract
[22] J. Chu and M. Li, “Twist periodic solutions of second order singular differential equations,” Journal of Mathematical Analysis and Applications, vol. 355, no. 2, pp. 830-838, 2009. · Zbl 1172.34029 · doi:10.1016/j.jmaa.2009.02.033
[23] P. J. Torres, “Existence and stability of periodic solutions for second-order semilinear differential equations with a singular nonlinearity,” Proceedings of the Royal Society of Edinburgh. Section A, vol. 137, no. 1, pp. 195-201, 2007. · Zbl 1190.34050 · doi:10.1017/S0308210505000739
[24] J. Chu, J. Lei, and M. Zhang, “The stability of the equilibrium of a nonlinear planar system and application to the relativistic oscillator,” Journal of Differential Equations, vol. 247, no. 2, pp. 530-542, 2009. · Zbl 1175.34053 · doi:10.1016/j.jde.2008.11.013
[25] C. Simó, “Stability of degenerate fixed points of analytic area preserving mappings,” in Bifurcation, Ergodic Theory and Applications (Dijon, 1981), vol. 98-99 of Astérisque, pp. 184-194, Société Mathématique de France, Paris, France, 1982.